CHANGED IN MEDICATION - IMURAN: Hi, Had to come off... - LUPUS UK

LUPUS UK

28,610 members24,881 posts

CHANGED IN MEDICATION - IMURAN

Haired profile image

Hi,

Had to come off Methotrexate as the side effect were so bad.

Now on Imuran but skin burning and rash has started again and is spreading rapidly.

Has anyone tried Imuran would appreciate your comments.

Thank you and stay safe.

Marian

12 Replies

Hi.Yes I was taking azathioprine but after 7 weeks I started being sick.i had developed drug induced hepatitis and had to stop taking it.i had to wait 3 months for my liver to recover before starting mycophenolate which I have now been taking for a year. Xxx

Hi Spanielmadlady

I’ve also had severe problems with my liver and stomach with first methertroxate than Azathioprine , I’ve a face to face on the 10th Nov with my consultant to discuss mycophenolate . getting quite stressed has still suffering stomach problems since Feb/March and still waiting for further tests .

Did you suffer any side effects from mycopheolate ?

🦋❤️

Hi willow.ive tolerated mmf better then azathioprine.I started taking 500mgs and I had nausea and violent headaches I had to get everything done before I took it as I couldnt get my head off the sofa afterwards.that last for about 3 weeks.when I had to inceased it I asked for a delay as my daughter was due to give birth and I couldn't drive with such bad headaches.when I increased again to 1gm I got the same symptoms for another 5 days .nothing after that.i had a further increase to 2gms in dec without issue.

I have stomach issues too I have developed ibs since becoming Ill.

Try not to stress too much over it.as with the other drugs its regular bloods.mine are currently monthly

Sorry its abit long winded. XSMLX xx

Hi Spanielmadlady

Thank you for your reply .

It was the Azerthioprine that has caused my stomach problems . Never had any issues before . I get a lot of pain upper left and digestion issues . I was vomiting about an hour after laying down with Azerthioprine , I also had headaches with it .

It’s such a worry , been rather depressed of late with the whole idea of having such serious drugs and steroids not to mention hydroxychloroquine .

🦋❤️

I also take steroids and hydroxchloroquine.ive been on steroids for 61/2 years and hydroxchloroquine for 2 years.with the azathioprine I was sick about an hr or so after taking it.if you want to chat you can pm me x chin up xx

Thank you for your message , much appreciated .

I meant to right upper right pain .

This lupus does mess with your brain function .

Sorry not sure what you mean by PM .

🦋❤️x

Sure does ...the mistakes I make are unreal sometimes.you can private message me if you want to chat xx

Thank you for this ❤️😄

Hi Marian, I’ve tried most of them and had a reaction to many. Couldn’t tolerate imuran, sometimes it’s a case of trying another until one suits you.

A burning rapidly increasing rash needs you to urgently contact your doctors though. We can’t medically advise here but if it was me I wouldn’t take the next dose until you get a dr to check out the rash - and say it’s urgent so you need to speak/ see someone today.

Should be rheumy department’s responsibility but many aren’t responding very quickly at the moment so I’d call GP and rheumy line today and hopefully at least one will get back to you.

Xx

Haired profile image
Haired in reply to Melba1

Hi thank you for your reply. I am attending a dermatologist and rheumatologist for a few years now for the Lupus and Sjogrens. Thankfully they communicate regarding treatment. I have tried many of the other medications to try and clear skin, hydroxchloroquine, months of steroids etc etc but only the Methotexrate cleared the skin rash and other symptoms. But I had no life on the Methotexrate reaction to medication got worse every week.

I know most of these medications take time to work but a bit anxious skin & symptoms will get out of hand like before.

The Mepacrine has worked well on Sjogrens symptoms on that a few years. I am on other medications without any problems for Epilepsy, aspirin as a result of stroke etc.

Have apt at start of next month with consultant so not long to go.

On a positive note the side effects on Imurin are much easier than dreaded Methotrexate!!

Have a good day.

Marian

I just started it about a week ago. I’m taking it in the morning and so far no side effects.

How long have you been taking it?

Haired profile image
Haired in reply to MorIlse

I am only on it 4 weeks and not much of a problem with it compared to Methotrexate. But it is not controlling the rashes and skin sensitivity.

Thannk you.

Marian

You may also like...